Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


sexual side effects
Jun 24, 2006

Hello Dr. Young. I submitted a question to you a few months ago right after I tested positive and I want to thank you for your help. I have since started on truvada/sustiva with very little side effects. I have had a slight sexual side effect, difficulty achieving orgasm. I haven't seen that in any literature, is it common and do you think it will dissipate over time? Also, about a week into treatment, I developed a severe rash which went away a few days later. Are there other side effects that appear later in treatment I should be aware of. Thanks again so much just for being here. Your answers always give me hope. JB

Response from Dr. Young

JB-

Thanks for your help and comments. It makes me feel good that my commentary has been of value to your spirit.

I'm also happy to hear about your medications and overall tolerability.

Sorry, but I'm not aware of any sexual side effects of the regimen, though I'd mention it to your doctor to make sure there isn't any other medical reason for your difficulty.

In general, the regimen of tenofovir/FTC (Truvdad) + efavirenz (Sustiva, Estocrin) has very little issue with long-term toxicity or side effects. Tenofovir patients (like all HIV patients) should have their kidney function ("glomerular filtration rate") monitored; some patients on efavirenz can develop mood issues (though cause and effect has been debated).

Hope this helps, stay in touch and report back on your labs and symptoms. Many of our readers would be interested in hearing.

Best of health, BY



Previous
Vaccinations in newly diagnosed
Next
where to buy cheaper drugs?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement